MAUDE Adverse Event Report: MAKO SURGICAL CORP. MCK PATELLOFEMORAL-R-SZ 6; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM

MAKO SURGICAL CORP. MCK PATELLOFEMORAL-R-SZ 6; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM
Catalog Number 180416
Medical Device Problem Codes Malposition of Device (2616); Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Arthritis (1723); Pain (1994); Injury (2348)
Date of Event 10/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the product history records indicate the products were manufactured and accepted into final stock with no reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Patient had a primary procedure for the medial aspect on (b)(6) 2015.Patient had another procedure for the lateral and pf aspects on (b)(6) 2016 (no stryker devices were explanted at that time).All components except the patella component were explanted on (b)(6) 2017.Revision was performed due to pain.
 
Additional Manufacturer Narrative
An event regarding revision due to pain involving a mako patellofemoral component was reported.The event was confirmed.Device evaluation and results: could not be performed as the device was not returned.Medical records received and evaluation: a review of the provided medical records and x-rays by a clinical consultant indicated: osteoarthritis disease progress after medial unicompartmental knee arthroplasty (uka) surgery in 2015 has contributed to a second procedure of lateral and patellofemoral uka in 2016 instead of a preferable conversion to total knee with malalignment after the second uka intervention contributing to overload with clinical symptoms requiring still conversion to a total knee in 2017.Device history review indicated the devices accepted into final stock from the reported lot were free from discrepancies.There has been no other event for the lot referenced.A review of the provided medical records and x-rays by a clinical consultant indicated that osteoarthritis disease progress after medial unicompartmental knee arthroplasty (uka) surgery in 2015 has contributed to a second procedure of lateral and patellofemoral uka in 2016 instead of a preferable conversion to total knee with malalignment after the second uka intervention contributing to overload with clinical symptoms requiring still conversion to a total knee in 2017.It is noted that the combination of medial and lateral uka is off-label as per ifu reference, (b)(4).If additional information and/or device becomes available, this investigation will be reopened.
 
Event or Problem Description

Brand Name
MCK PATELLOFEMORAL-R-SZ 6
Common Device Name
PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key6989772
Report Number3005985723-2017-00523
Device Sequence Number19128403
Product Code NPJ
UDI-Device Identifier00848486000516
UDI-Public00848486000516
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K090763
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/09/2020
Device Catalogue Number180416
Device Lot Number459066-M
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/03/2017
Supplement Date Received by Manufacturer11/30/2017
Initial Report FDA Received Date10/31/2017
Supplement Report FDA Received Date12/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR